Inr crashed

Went to st Thomas today for a venus blood test to compare it with my self test machine which was lucky as I normally test on Tuesdays . Inr was 2.5 and Venus test was 2.2 😐

Told the nurse need to take fragmine injection when Inr 3 or below my target inr is 4

Was 3.8 when I last tested . Not been drinking my wine 🍷 on weekends lately as trying to give up

Would this cause my inr to crash like this ? I suffered a major stroke plus many mini strokes plus now micro clots on brain prof hunt said aps is to strong and wafrin not working so has put me on max dose of aziophrine

Just hope my wafrin can stabilise again

8 Replies

oldestnewest
  • Azathioprine is known to have adverse interaction with warfarin (like pretty much every other drug), and I think it is an INR reducer. Was your dose change (to max dose) recent - if so, that may be it.

    They should really have warned you about that, so you could test more often for a while - I normally test weekly now, if everything is stable, but if stuff changes (other drugs, other illness, holiday - i.e. different food and drink, injury, exercise change, etc.) I test twice a week or sometimes every two days, for a while. Not only do I then pick up any INR change, but I know for next time how my INR may react to what I changed.

    And then it could also be your wine, or rather your not-wine. I find there is a short term boost from alcohol (faster than a dose change) but also a longer term cumulative effect from repeated consumption (twice or more over several days), and the opposite if I stop or reduce the alcohol. Unless I am reducing the wine because my INR is too high, I would usually reduce green vegs as well to keep things roughly in balance. I say I can't do the "Go Sober for October" or dry January, because I'd have to eat zero vegetables to balance it so I wouldn't get any health benefits... (that's my excuse and I'm sticking to it :-) ).

  • Thanks 😄

  • Ray46 has hit the nail on the head - found this article. ncbi.nlm.nih.gov/pubmed/167...

    Also Prof Hunt advised me, if you want a glass of wine, have a glass daily to keep INR stable. That was 10 years ago when on warfarin, now I can eat & drink what I like, as on other drugs but now cant drink wine at all (just doesnt agree with me)😥

    Im sure your levels will get stable soon. x

  • How often do you selftest?

    If you reduce your wine the INR will drop.

    Therefor I drink ONE glass of redwine for dinner EVERY day otherwise my INR probably whould be impossible to keep in a steady place. So I can not understand how you can drink wine only on weekends.

    It was a Rheumatologist in 2002 that suggested I should drink 1 glass of redwine for dinner. When I had had my diagnosis and he said I had clots.

    With an other regime I think your Warfarin would work well. It is difficult to keep it in place though. Are you Lupus Anticoagulant also? Hope you do not have to take the Azioprine because of unsteady INR!

    Kerstin in Stockholm

  • Hi

    I take aziophrine because since my last ct scan in 2013 and a ct scan I had last year after an operation showed new micro clots on my brain . Prof hunt said aps syndrome was strong in me and warfrin not working so has but mevon max dose to stop me having any more clots on my brain I.E strokes !

  • I would like to add that I test my INR often enough to know it is in a steady place. I make notes every day (how much greens etc) and now I have learnt how my body reacts on Warfarin (sometimes still surpirsed)!

    I selftest every second day and when it changes 1.0 in one day I even test every day. I want to avoid emboli. I am triple positive with LA and my INR is very erratic. We are different though.

    Kerstin

  • Ok. I did not realize that you had already started Azatioprine. Prof Hunt knows what she is doing.

    Kerstin

  • Hi Tim

    I see many of your posts from the last few months are all about this same issue.

    You say you usually test on a Tuesday, is that the only day? I think you may need to test more often to keep a better control of your INR. Many of us need to do this and find our INR changes quite significantly even in a few days.

    As we’ve already said previously azathioprine can wreak havoc with your INR as well.

    I hope you’re Doctors are supportive and allow you to test frequently.

    Kelly

You may also like...